MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a break in the 3cg stylet was confirmed, but the exact cause could not be determined.One triple-lumen (t/l) powerpicc catheter was returned for investigation with a 3cg stylet.The t/l tubing had been cut near the 42cm depth mark.The distal segment of tubing was received separate from the remainder of the catheter.The t-lock extension set and the majority of the 3cg stylet had been removed from the catheter.A microscopic examination revealed that the epoxy tip at the distal end of the stylet was observed within the distal end of the proximal catheter segment.The distal segment of the 3cg stylet was removed from the catheter.The stylet appeared to be complete.Kinks were observed in the polyimide tubing.Four kink locations were observed distal to the break in the polyimide tubing and six kink locations were observed proximal to the break site.A longitudinal tear was observed at the proximal end of the distal segment of polyimide tubing.The core wire of the stylet was protruding through the polyimide tubing at the terminus of the tear, which indicates that the tear was attributable to the wire.The wall thickness of the polyimide tubing was within specification.Kinking of the polyimide tubing and advancement against resistance may have been potential contributing factors in the observed damage; however, the exact cause of the reported event could not be determined.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ a lot history review (lhr) of rees3919 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "obstruction observed, when picc was withdrawn, clinician noted that stylet was broke and lodged in picc.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a break in the 3cg stylet was confirmed, but the exact cause could not be determined.One triple-lumen (t/l) powerpicc catheter was returned for investigation with a 3cg stylet.The t/l tubing had been cut near the 42cm depth mark.The distal segment of tubing was received separate from the remainder of the catheter.The t-lock extension set and the majority of the 3cg stylet had been removed from the catheter.A microscopic examination revealed that the epoxy tip at the distal end of the stylet was observed within the distal end of the proximal catheter segment.The distal segment of the 3cg stylet was removed from the catheter.The stylet appeared to be complete.Kinks were observed in the polyimide tubing.Four kink locations were observed distal to the break in the polyimide tubing and six kink locations were observed proximal to the break site.A longitudinal tear was observed at the proximal end of the distal segment of polyimide tubing.The core wire of the stylet was protruding through the polyimide tubing at the terminus of the tear, which indicates that the tear was attributable to the wire.The wall thickness of the polyimide tubing was within specification.Kinking of the polyimide tubing and advancement against resistance may have been potential contributing factors in the observed damage; however, the exact cause of the reported event could not be determined.The ifu for the 3cg stylet states, ¿ensure that the stylet tip does not extend beyond the trimmed end of the catheter.Extension of the stylet tip beyond the catheter end, combined with kinking and excessive forces, may result in vessel damage, stylet damage, difficult removal, stylet tip separation, potential embolism and risk of patient injury.¿ h3 other text : evaluation findings are in section h.11.

Brand Name
POWERPICC HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11171332
Report Number3006260740-2020-21310
Device Sequence Number11692343
Product Code LJS
UDI-Device Identifier00801741034640
UDI-Public(01)00801741034640
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1385108Q
Device Lot NumberREES3919
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;